| Model Number |
N/A |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994); Joint Dislocation (2374); Metal Related Pathology (4530); Unspecified Tissue Injury (4559)
| Date of Event |
08/29/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: country: australia.D10: cat# 110024462 lot# 65891821 g7 dual mobility liner 40mm d.Cat# 51-149050 lot# 7334570 tprlc xr mp fp t1 pps 5x95mm.Cat# 650-1158 lot# 3149925 delta cer fem hd 28/0mm t1.Cat# 1100010243 lot# 7464662 g7 osseoti 3 hole shell 50mm d.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that approximately one year and five months post right total hip arthroscopy, the patient developed pain and had a disassociation.There was no additional information available related to the initial disassociation.Subsequently, approximately one month ago, the patient presented to the emergency department with a dislocation.The head was relocated; however, the x-ray showed a disassociation.The patient was revised and during the procedure, a large amount of metallosis with some damage to the neck of the stem was noted.The head was observed to have significant metal debris and had disassociated from the bearing.The bearing showed damage and was floating in soft tissue.Wear was also noted to the liner, which made it difficult to remove.The stem neck was found to be impinging on the liner rim.Further damage was caused during removal, as the suction cup and vibration techniques failed.An osteotome was used to remove the damaged liner.The surgeon decided that further constraint was required due to the soft tissue damage caused by the metallosis.Extensive debridement was made, and the head and liner were inserted, and the stem was revised.No additional information.
Event or Problem Description
Additional information received.It was reported that the stem was not revised as initially reported.The stem remains implanted.It was reported that no additional information was available.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2024-02193, 0001825034-2024-02194.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
No further event information is available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;d9;g3;h2;h3;h6.Product was returned and evaluated.Visual examination of the returned product identified that the bearing had damage to the outer diameter and lip of the device.The lip of the bearing also had deformed.The liner had scuffing and scratches to the outer diameter with the lip of the device being deformed.The liner height and width were measured and found to be within specification.The width was checked at the non-damaged portion of the lip.The bearing height was measured and found to be within specification.The inside diameter of the lip was not checked due to the deformation of the device.No pictures were provided of the stem as it remained implanted.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: a right hip arthroplasty.There is eccentric position of the femoral head in relation to the acetabular cup consistent with disassociation of the polyethylene component.There is no fracture and no evidence of implant loosening, dislocation or abnormal radiolucency.A definitive root cause cannot be determined.The complaint was confirmed based on the x-ray findings.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.